Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the embedding of variational inequalities


Authors: B. Djafari Rouhani and A. A. Khan
Journal: Proc. Amer. Math. Soc. 131 (2003), 3861-3871
MSC (2000): Primary 47A52; Secondary 47H14
DOI: https://doi.org/10.1090/S0002-9939-03-07000-X
Published electronically: May 8, 2003
MathSciNet review: 1999935
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This work is devoted to the approximation of variational inequalities with pseudo-monotone operators. A variational inequality, considered in an arbitrary real Banach space, is first embedded into a reflexive Banach space by means of linear continuous mappings. Then a strongly convergent approximation procedure is designed by regularizing the embedded variational inequality. Some special cases have also been discussed.


References [Enhancements On Off] (What's this?)

  • 1. Y. I. Alber, A. D. Butnariu and I. Ryazantseva: Regularization methods for ill-posed inclusions and variational inequalities with domain perturbations, J. Nonlinear Convex Anal., Vol. 2, pp. 53-79 (2001). MR 2002d:47087
  • 2. F. E. Browder and B. A. Ton: Nonlinear functional equations in Banach spaces and elliptic super regularization, Math. Zeitschr., Vol. 105, pp. 177-195 (1968). MR 38:582
  • 3. B. Djafari Rouhani, E. Tarafdar and P. J. Watson: Fixed point theorems, coincidence theorems and variational inequalities, Lecture Notes in Economics and Mathematical Systems, Vol. 502, pp. 183-188, Springer, Berlin, 2001. MR 2002b:47129
  • 4. F. Giannessi: Embedding variational inequalities and their generalizations into a separation scheme, J. Inequal. Appl. 1, pp. 139-147 (1997). MR 2000j:49017
  • 5. F. Giannessi and A. A. Khan: Regularization of non-coercive quasi variational inequalities, Control and Cybernetics, Vol. 29, pp. 91-110 (2000). MR 2001f:49019
  • 6. J. Gwinner: A note on pseudomonotone functions, regularization, and relaxed coerciveness, Nonlinear Analysis, Vol. 30, pp. 4217-4227 (1997).
  • 7. P.T. Harker and J.S. Pang: Finite dimensional variational inequality and complementarity problems; A survey of theory algorithms and applications, Mathematical Programming, Vol. 48, pp. 161-220 (1990). MR 91g:90166
  • 8. G. Isac: Tikhonov regularization and the complementarity problem in Hilbert spaces, J. Math. Anal. Appl., Vol. 174, pp. 53-66 (1993). MR 94b:49014
  • 9. V. V. Kalashnikov and A. A. Khan: A regularization approach for variational inequalities with pseudo-monotone operators, Inderfurth, K. (ed.) et al., Operations research proceedings 1999, pp. 19-22, Springer, Berlin, 2000.
  • 10. A. A. Khan: A regularization approach for variational inequalities, Comput. Math. Appl., Vol. 42, pp. 65-74 (2001). MR 2002b:49020
  • 11. D. Kinderlehrer and G. Stampacchia: An introduction to variational inequalities and their applications, Academic Press, New York, 1980. MR 81g:49013
  • 12. O. A. Liskovets: Regularization of problems with discontinuous monotone, arbitrarily perturbed operators, Soviet Math. Dokl., Vol. 28, pp. 324-327 (1983). MR 85e:47092
  • 13. O. A. Liskovets: Regularization of ill-posed mixed variational inequalities, Sov. Math. Dokl., Vol. 43, pp. 384-387 (1991). MR 92i:47085
  • 14. U. Mosco: Convergence of convex sets and of solutions of variational inequalities, Adv. Math. Vol. 3, pp. 510-585 (1969). MR 45:7560
  • 15. M. Z. Nashed and F. Liu: On nonlinear ill-posed problems II: Monotone operator equations and monotone variational inequalities, Lecture Notes in Pure and Applied Mathematics, Vol. 178, pp. 223-240, Marcel Dekker, Inc. New York, 1996. MR 97e:47115
  • 16. M. Z. Nashed and O. Scherzer: Stable approximation of nondifferentiable optimization problems with variational inequalities, Contemporary Mathematics, Vol. 204, pp. 155-170 (1997). MR 98j:49015
  • 17. M. A. Noor, K. I. Noor and T. M. Rassias: Some aspects of variational inequalities, J. Comput. Appl. Math. 47, 285-312 (1993). MR 94h:49017
  • 18. B. A. Ton: Nonlinear operators on convex subsets of Banach spaces, Math. Ann., Vol. 181, pp. 35-44 (1969). MR 39:4717
  • 19. M.M. Vainberg: Variational methods and method of monotone operators in the theory of nonlinear equations, John Wiley, New York, 1973. MR 57:7286b
  • 20. E. Zeidler: Nonlinear Functional Analysis and its Applications, Vol. II/B, Springer-Verlag, New York, 1990. MR 91b:47002

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A52, 47H14

Retrieve articles in all journals with MSC (2000): 47A52, 47H14


Additional Information

B. Djafari Rouhani
Affiliation: Institute for Studies in Nonlinear Analysis, School of Mathematical Sciences, Shahid Beheshti University, P.O. Box 19395-4716 Evin, 19834 Tehran, Iran
Email: b-rohani@cc.sbu.ac.ir

A. A. Khan
Affiliation: Institute of Applied Mathematics, University of Erlangen-Nürnberg, Martensstr. 3, 91058 Erlangen, Germany
Address at time of publication: Department of Mathematical Sciences, Michigan Technological University, 319 Fisher Hall, 1400 Townsend Drive, Houghton, Michigan 49931-1295
Email: khan@am.uni-erlangen.de, aakhan@mtu.edu

DOI: https://doi.org/10.1090/S0002-9939-03-07000-X
Keywords: Variational inequalities, regularization, pseudo-monotone, embedding
Received by editor(s): October 22, 2001
Received by editor(s) in revised form: August 1, 2002
Published electronically: May 8, 2003
Additional Notes: The first author’s research was supported by a grant from Shahid Beheshti University
The second author’s research was supported by the German Science Foundation (DFG)
Dedicated: Dedicated to Jochem Zowe on the occasion of his sixtieth birthday
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society